MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, LOOP, 24 FR., MEDIUM, 30°, WITH CABLE, STERILE; HF-ELECTRODES WITH CABLE

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, LOOP, 24 FR., MEDIUM, 30°, WITH CABLE, STERILE; HF-ELECTRODES WITH CABLE
Model Number WA22606D
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Uterine Perforation (2121)
Date of Event 03/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation/investigation.Therefore, the exact cause of the patient's outcome and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
 
Event or Problem Description
Olympus was informed that during a hysteroscopic transurethral resection in saline (turis) procedure, the patient sustained a perforation of the uterine wall.The procedure was then converted to open surgery (laparotomy) to treat the perforation.No further information was provided, but there were no reports of any device malfunctions.
 
Event or Problem Description
Olympus was informed that during a hysteroscopic transurethral resection in saline (turis) procedure, the patient sustained a perforation of the uterine wall.The procedure was then converted to open surgery (laparotomy) to treat the perforation.No further information was provided, but there were no reports of any device malfunctions.The patient recovered and was discharged from the hospital.
 
Additional Manufacturer Narrative
Device evaluation: the suspect medical device was not returned to olympus for evaluation/investigation.Therefore, the exact cause of the patient's outcome and the reported phenomenon could not be determined and is being judged as unknown.However, a material or quality problem can be excluded since a manufacturing and quality control review was performed for the affected lot numbers of the hf resection electrodes without showing any abnormalities.The case will be closed from olympus side with no further actions.However, the reported event/incident will be recorded for trending and surveillance purposes.

Brand Name
HF-RESECTION ELECTRODE, LOOP, 24 FR., MEDIUM, 30°, WITH CABLE, STERILE
Common Device Name
HF-ELECTRODES WITH CABLE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
MDR Report Key8435604
Report Number9610773-2019-00059
Device Sequence Number2249778
Product Code FAS
UDI-Device Identifier14042761075470
UDI-Public14042761075470
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K102781
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/08/2020
Device Model NumberWA22606D
Device Catalogue NumberWA22606D
Device Lot NumberP1710001, P1710002, P1710007
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/14/2019
Supplement Date Received by Manufacturer05/15/2019
Initial Report FDA Received Date03/20/2019
Supplement Report FDA Received Date05/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS HF UNIT "ESG-400" (WB91051W); OLYMPUS HF UNIT "ESG-400" (WB91051W)
Outcome Attributed to Adverse Event Required Intervention;